Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 268, NWS North Platte, NE

July 3, 2007Frontier County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2007, 10:40 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 10:40 PM CDT (03:40 UTC)
Expired
Jul 3, 2007, 11:45 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Frontier County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 11:30 PM CDTHAIL 0.8815 Nw Wellfleet, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 3:25 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3012 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040341
SVRLBF
NEC063-111-040445-
/O.NEW.KLBF.SV.W.0268.070704T0340Z-070704T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...

* UNTIL 1145 PM CDT

* AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES SOUTHEAST OF BRADY TO WELLFLEET TO 10 MILES SOUTH OF
  WALLACE...OR ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST OF
  CURTIS TO 15 MILES WEST OF CURTIS TO 17 MILES NORTHWEST OF HAYES
  CENTER...AND MOVING SOUTH AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA BY 1110 PM
  CDT...
  MAYWOOD BY 1120 PM CDT...
  CURTIS AND MOOREFIELD BY 1145 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS WARNING REPLACES THE ONE PREVIOUSLY IN EFFECT FOR LINCOLN 
COUNTY.

LAT...LON 4137 10028 4117 10125 4071 10123 4071 10077
      4036 10075 4036 10011 4068 9998 4070 10022

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 040412
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 PM CDT TUE JUL 3 2007

NEC063-111-040445-
/O.CON.KLBF.SV.W.0268.000000T0000Z-070704T0445Z/
LINCOLN NE-FRONTIER NE-
1112 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR FRONTIER AND LINCOLN COUNTIES...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MAYWOOD...OR ABOUT NEAR CURTIS...
MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CURTIS BY 1120 PM CDT...
  8 MILES SOUTHWEST OF MOOREFIELD BY 1125 PM CDT...
  STOCKVILLE BY 1140 PM CDT...
  8 MILES WEST OF HIGHWAY 18 MILE MARKER 20 BY 1145 PM CDT...

LAT...LON 4137 10028 4117 10125 4071 10123 4071 10077
      4036 10075 4036 10011 4068 9998 4070 10022

$$

SPRINGER
000 
WWUS53 KLBF 040423
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 PM CDT TUE JUL 3 2007

NEC063-111-040445-
/O.CON.KLBF.SV.W.0268.000000T0000Z-070704T0445Z/
LINCOLN NE-FRONTIER NE-
1123 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR FRONTIER AND LINCOLN COUNTIES...

AT 1118 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES EAST OF
HIGHWAY 83 MILE MARKER 40...OR ABOUT 7 MILES SOUTH OF CURTIS...MOVING
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF STOCKVILLE BY 1130 PM CDT...
  6 MILES WEST OF MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY
  1145 PM CDT...

LAT...LON 4137 10028 4117 10125 4071 10123 4071 10077
      4036 10075 4036 10011 4068 9998 4070 10022

$$

SPRINGER
000 
WWUS53 KLBF 040443
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM CDT TUE JUL 3 2007

NEC063-111-040453-
/O.EXP.KLBF.SV.W.0268.000000T0000Z-070704T0445Z/
LINCOLN NE-FRONTIER NE-
1143 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER AND LINCOLN COUNTIES
EXPIRES AT 1145 PM CDT...

LAT...LON 4137 10028 4117 10125 4071 10123 4071 10077
      4036 10075 4036 10011 4068 9998 4070 10022

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:50 PM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, Jul 3, 3:50 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT TUE JUL 3 2007

.SYNOPSIS...

H5 HIGH OVER SOUTHWEST CONUS PUSHING A BROAD RIDGE THROUGH THE
NORTHERN PLAINS PUTTING WESTERN NEBRASKA IN NORTHWEST FLOW. WEAK
BOUNDARY EXTENDS ALONG A TROUGH FROM CENTRAL MN THROUGH NORTHEAST
NEBRASKA TO A LOW OVER SOUTHERN CO.

&&

.DISCUSSION...

WEAK CONVECTION DEVELOPING ALONG BOUNDARY IN EASTERN CO AND
NORTHWEST KS ALONG THIS BOUNDARY WHERE SURFACE HEATING IS
DESTABLIZING ATMOSPHERE. STEEP LAPSE RATES AND STRONG INVERSION BUT
SOME WEAK CONVECTION DEVELOPING ALREADY. PWS HIGH AND STORM MOTION
MINIMAL HEAVY PRECIPITATION COULD BE A CONCERN. USED BLEND OF MODELS
FOR FORECAST. SVA HAS BEEN DECIDED UPON FOR SOUTHWEST ZONES. HAVE
UPPED POPS TO BLEND WITH SURROUNDING OFFICES. SOME LINGERING
CONVECTION IN THE AM BUT PRETTY MUCH OVER BY 15Z. TEMPERATURES
SOMEWHAT COOLER ON WEDNESDAY WITH LOWER TDS. RIDGE FLATTENS SOME
WITH BLOCK UPSTREAM CONTINUING TO SLOW THINGS DOWN. TEMPERATURES
TO TORCH OUT UNDER THE RIDGE SATURDAY WITH SOUTHWESTERLY FLOW.
TEMPERATURES TO RISE INTO THE MID AND UPPER 90S IN THE EXTENDED
WITH LOWS IN THE 50S AND 60S

&&

.AVIATION...
AVIATION CONCERNS CENTER AROUND THE POSSIBILITY OFF TSRA ACROSS
PORTIONS OF TWB ROUTES 274 AND 264. FRONTAL POSITION WAS JUST S OF
LBF BUT WITH VEERING WINDS DUE TO DEVELOPING NERN CO LOW...FRONT HAS
PUSHED BACK NWD. LBF TAF WILL BE MOST IMPACTED.

WOULD EXPECT THAT AFTER TSRA DEVELOPMENT...STRATUS WILL BE A
POSSIBILITY AS WELL...MAINLY BEHIND THE FRONT. THIS AGAIN WOULD
AFFECT MAINLY 274 AND 264 DURING THE EARLY MORNING HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
11 PM MDT FOR SOUTHWEST NEBRASKA NEZ057>059-069>071.

&&

POWER/JWS
Hazardous weather outlook, Jul 3, 3:21 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT TUE JUL 3 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
321 PM CDT TUE JUL 3 2007 /221 PM MDT TUE JUL 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA.

A STALLED FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THROUGH THE EVENING HOURS AND OVERNIGHT...MAINLY EAST OF A LINE
FROM MERRIMAN TO BIG SPRINGS. AHEAD OF THE FRONT...AN UNSTABLE
AIRMASS HAD DEVELOPED AND...AS AN UPPER LEVEL DISTURBANCE
INTERACTS WITH THE FRONT AND UNSTABLE AIR...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SOME OF THE STORMS WILL HAVE THE CAPABILITY
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A BRIEF
TORNADO CAN NOT BE RULED OUT...MAINLY SOUTH OF A LINE FROM
OGALLALA TO BRADY...BUT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTER THE FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA
LATE TONIGHT...MAINLY DRY CONDITIONS ARE EXPECTED UNTIL THE NEXT
APPROACHING FRONT ON SUNDAY. THIS NEXT FRONT IS ALSO EXPECTED TO
PRODUCE THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY FOR REPORTS OF LARGE
HAIL AND DAMAGING WINDS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Jul 3, 9:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             PAXTON                  41.12N 101.36W
07/03/2007  E1.25 INCH       KEITH              NE   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL STONES

&&

BTAYLOR
Local storm report, Jul 3, 9:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             4 WSW HERSHEY           41.14N 101.07W
07/03/2007  E1.75 INCH       LINCOLN            NE   PUBLIC

&&

MASEK
Local storm report, Jul 3, 9:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E1.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            GOLF BALL SIZE HAIL NEAR LAKE MALONEY.

&&

BTAYLOR
Local storm report, Jul 3, 9:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E0.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            PENNY SIZE HAIL STONES

&&

BTAYLOR
Local storm report, Jul 3, 9:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             6 SSE ENDERS            40.36N 101.48W
07/03/2007  E1.75 INCH       CHASE              NE   PUBLIC

            A FEW GOLFBALL SIZED HAIL STONES.

0857 PM     HAIL             12 NE WELLFLEET         40.88N 100.57W
07/03/2007  E0.88 INCH       LINCOLN            NE   PUBLIC

            NICKEL SIZE HAIL STONES

0926 PM     HAIL             HERSHEY                 41.16N 101.00W
07/03/2007  E0.88 INCH       LINCOLN            NE   LAW ENFORCEMENT

            NICKEL SIZE HAIL STONES

0930 PM     HAIL             4 WSW HERSHEY           41.14N 101.07W
07/03/2007  E1.75 INCH       LINCOLN            NE   PUBLIC

0932 PM     HAIL             PAXTON                  41.12N 101.36W
07/03/2007  E1.25 INCH       KEITH              NE   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL STONES

0935 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E1.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            GOLF BALL SIZE HAIL NEAR LAKE MALONEY.

0944 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E0.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            PENNY SIZE HAIL STONES

&&

MASEK
Local storm report, Jul 3, 10:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             3 N ELSIE               40.89N 101.39W
07/03/2007  E1.00 INCH       PERKINS            NE   PUBLIC

            QUARTER SIZE HAIL STONES

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:32 PM CDTSevere Thunderstorm WarningLBFChase, Hayes58 min
Jul 3, 8:41 PM CDTSevere Thunderstorm WarningLBFLincoln64 min
Jul 3, 9:04 PM CDTSevere Thunderstorm WarningLBFLincoln56 min
Jul 3, 9:23 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins67 min
Jul 3, 9:43 PM CDTSevere Thunderstorm WarningLBFLincoln62 min
Jul 3, 10:22 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins53 min
Jul 3, 11:04 PM CDTFlash Flood WarningLBFLincoln, Perkins3 hr
Jul 3, 11:08 PM CDTSevere Thunderstorm WarningLBFChase, Perkins67 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.